Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have lividity in lower back. What is the cause and how to get rid of it?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
I have lividity in my lower back. I'm wondering what the cause is and can I get rid of it. I do have a lower back injury two bulged discs.
Posted Sun, 5 Aug 2012 in Skin Hair and Nails
Answered by Dr. Praveen Tayal 6 hours later
Thanks for posting your query.
Lividity in the lower back can happen due to a trauma to the site causing mild collection of the blood in the area. After the blood cells break down, the discoloration is present for weeks which gradually fades off.
The other cause could be a pigmentation in the area due to overactive melanocytes. In both the cases, the discoloration is harmless and does not require any treatment.
To get rid of the pigmentation, your dermatologist can guide you regarding the methods like dermabrasion or chemical peel.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor